1 doctor weighed in:

Haven't had a bm in 4 days and am severely uncomfortable. Took ducolax with no effect.Do you have a home remedy i can use? I'm 40 yrs old and having to take pain meds for my back which in turn cause my constipation.

1 doctor weighed in
Dr. Mary Engrav
Emergency Medicine

In brief: You

You are right in that pain medication can cause constipation.
Dulcolax is a good idea though it can take a while to work. Things you can do for constipation include drinking more fluids, walking, and increasing fiber. You can also try purchasing glycerin suppositories. To use, gently insert one suppository as instructed and try to hold it in for as long as you can, at least 10 minutes. Use these twice a day until resolved. However, if you develop abdominal pain, fever, or vomiting, it could be something besides constipation so if those occur you would have to see a physician.

In brief: You

You are right in that pain medication can cause constipation.
Dulcolax is a good idea though it can take a while to work. Things you can do for constipation include drinking more fluids, walking, and increasing fiber. You can also try purchasing glycerin suppositories. To use, gently insert one suppository as instructed and try to hold it in for as long as you can, at least 10 minutes. Use these twice a day until resolved. However, if you develop abdominal pain, fever, or vomiting, it could be something besides constipation so if those occur you would have to see a physician.
Dr. Mary Engrav
Dr. Mary Engrav
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
25 years in practice
67M people helped
Continue
111,000 doctors available
Read more answers from doctors